| Model Number |
71433447 |
| Medical Device Problem Codes |
Fracture (1260); Material Integrity Problem (2978)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/06/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a tka surgery, the surgeon smiled the gii cr deep flx isr tr s7-8 10 device with a mallet.The procedure was performed, without any delay, by changing the surgical procedure.Patient was not injured as consequence of this problem.The investigation results indicate the device was fractured.
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).Section h3, h6: the associated device was returned and evaluated.A visual inspection of the returned device reveals the device is broke in half.The other half was not returned.This device exhibits signs of significant wear/usage.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely potential factors that could contribute to the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.